Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 372, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 22, 2003, 2:28 PM CDT for Mills County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2003, 2:28 PM CDT (19:28 UTC)
- Expired
- Aug 22, 2003, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Mills County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 11:57 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 22, 11:57 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CDT FRI AUG 22 2003 AVIATION DISCUSSION... AFTERNOON/EVENING CONVECTION WILL BE WDLY SCT AROUND THE KDFW TRACON AND SCT AROUND THE KACT TRACON. AN ISOLD SVR TSRA IS POSSIBLE SOMEWHERE ACROSS NTX 21-02Z. OTHERWISE...VFR THIS TAF CYCLE WITH VARIABLE EASTERLY TO SOUTHERLY LOW LEVEL WINDS. 75 XXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXXX PUBLIC DISCUSSION... AS EASTERLY WAVE MOVES WESTWARD THROUGH SOUTHERN TEXAS...APPEARS WE WILL HAVE A CHANCE FOR SLIGHTLY MORE CONVECTION TODAY. HAVE UPPED POPS IN THE SOUTHEAST THIS AFTERNOON AND EVENING...AND ADJUSTED WINDS TOO. REMAINDER OF THE FORECAST LEFT ALONG FOR NOW. 06Z AVN SEEMS TO BE TOO FAR NORTH AND TOO AGGRESSIVE WITH PRECIP...BUT WILL WAIT FOR THE 12Z RUN TO DECIDE ON AFTERNOON PACKAGE. 42 .AVIATION... VFR CONDS WILL PREVAIL. LITTLE CHANGE TO GOING TAF FCSTS XPCTD. WIND DIRECTIONS CHALLENGING (S/SE/OR E?)...YET SPEEDS BELOW 10 KTS WILL MAKE THIS A MINIMAL CONCERN. OTRW...SHOULD SEE ISOLD CONVECTION KDFW AREA WITH MORE SCT CONVECTION TOWARDS KACT IN 21Z-03Z TIME FRAME...AS SUB-TROPICAL MSTR CONTS TO DEEPEN IN WEAK ELY FLOW ALFT...WITH THE OCCNL VORT MOVING IN FROM THE GULF AND RESIDUAL OUTFLOWS INDUCING LIFT. LEAVING CB OUT OF DFW AREA TAFS...BUT WILL EITHER MENTION VCTS/OR AT LEAST CB KACT WAY. SAME SONG...SAME DANCE NEXT SEVERAL DAYS. 05/ .EARLY MORNING PUBLIC DISCUSSION 155 AM CDT... UPPER RIDGE LIFTS NORTHWARD ENOUGH TO ALLOW EASTERLY FLOW ACROSS NORTH CENTRAL TEXAS. THIS WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS...MOST NUMEROUS SOUTH...ACROSS THE REGION AND TEMPERATURES A FEW DEGREES COOLER. UNFORTUNATELY...HUMIDITIES WILL BE HIGHER...SO AFTERNOON HEAT INDEX VALUES WILL NOT DROP. FORECAST MODELS BRING A WEAK COLD FRONT INTO NORTH TEXAS TUESDAY...BUT IT WILL BE HARD TO PENETRATE THE UPPER LEVEL RIDGE. SHOULD THE FRONT MAKE IT THIS FAR SOUTH...WE COULD SEE AN INCREASE IN THUNDERSTORMS TUESDAY AND WEDNESDAY. TEMPERATURES WILL CONTINUE AT OR ABOVE NORMAL THROUGH THE SEVEN DAY FORECAST PERIOD. FCSTID = 59 DFW 98 76 96 76 / 20 20 20 20 ACT 97 73 95 73 / 30 30 30 30 PRX 97 74 96 74 / 20 20 20 20 DTO 98 75 97 75 / 20 20 20 20 TKI 98 75 96 76 / 20 20 20 20 DAL 98 76 96 76 / 20 20 20 20 TRL 97 75 95 75 / 20 20 20 20 CRS 97 74 95 74 / 30 30 30 30 TPL 96 73 94 73 / 30 30 30 30 .FWD... TX...NONE.
Hazardous weather outlook, Aug 22, 11:40 AM CDT, 2 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-222100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1140 AM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY AFTERNOON AND EVENING... SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 200 PM THIS AFTERNOON. 05/
In the hours before
Local storm report, Aug 22, 2:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT FRI AUG 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 1 E HAMILTON TX WIND DAMAGE
08/22/03 HAMILTON SIGNIFICANT TREE DAMAGE
AND TREES DOWN IN EASTERN
PART OF CITY OF HAMILTON.
REPORTED BY LAW ENFORCEMENTLocal storm report, Aug 22, 2:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT FRI AUG 22 2003
..DELAYED REPORT FROM STORMS THURSDAY...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM GAINESVILLE TX 61 MPH TSTM GUST
08/21/03 COOKE DOWNBURST FROM SHORTLIVED
STORM
ROBBINSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 21 min |
| Aug 21, 9:31 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 29 min |
| Aug 21, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 60 min |
| Aug 22, 1:39 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 51 min |
| Aug 22, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 42 min |
| Aug 22, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 56 min |
| Aug 22, 3:30 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 45 min |
| Aug 22, 3:53 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 37 min |
| Aug 22, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 34 min |
| Aug 22, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 42 min |
| Aug 22, 4:39 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 21 min |
| Aug 22, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Aug 22, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 55 min |
| Aug 22, 6:04 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Aug 22, 6:33 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.